Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Rapid pulse rate. Safe decongestant to be used during seasonal changes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have a rapid pulse rate (over 100) is there a safe decongestant drug i can take during allergy season.
Posted Tue, 4 Jun 2013 in Ear, Nose and Throat Problems
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

A rapid pulse rate and an allergic reaction are not directly related. However, during an allergic reaction, the pulse rate can increase.

An increase in the pulse rate, in adults generally when it exceeds 80 beats per minute could arise from many causes, both physiologic and pathologic. Exercise, increased temperatures, when frightened are all conditions that could raise heart rate. Fever, infections, anemia, heart diseases, inflammatory reactions, allergic reactions could raise heart rate. A physician,s examination might be useful.

In allergic reactions, it might be necessary to ascertain the degree of inflammation before prescribing an appropriate drug. Depending on whether skin, itches or other systemic manifestations are observed, considering the frequency also of these symptoms, the treatment attitude might change. Allergies that are so severe and too serious might require the intervention of an allergist. The allergist could proceed with immune desensitization sessions.

I suggest you book an appointment with an allergist for a more appropriate and adapted therapy and management.

Thanks and best regards,
Dr Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor